MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-32C-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled "endoluminal appendectomy: the first description in humans for acute appendicitis", a patient experienced abdominal pain and low grade fever on the first post-operative day requiring medical intervention.In this case study, a (b)(6) year-old male presented with vague lower abdominal pain and fever.Two days earlier, an ultra sonography showed an enlarged appendix.A colonoscopy was performed to investigate synchronic lesions and showed only a purulent discharge from the appendiceal orifice.Pathological assessment confirmed acute appendicitis.The authors described the first procedure to remove the appendix using colonoscopy during acute appendicitis presentation using a handmade double channel colonoscope prototype with an adapted 20 fr nasogastric tube, along with olympus shark tooth grasping forceps, endoclips, and endoloop and a boston scientific standard diathermic snare wire loop.The patient experienced abdominal discomfort and low-grade fever on the first postoperative day.He received ceftriaxone 2 g/day and metronidazole 1.5 g/day for 2 days; oral diet was started on the same day.On the second postoperative day, the patient¿s condition improved, without any report of pain.
 
Additional Manufacturer Narrative
This report is being updated to report investigation findings.The device history record (dhr) for the complaint device could not be reviewed as the serial number was not provided.Olympus does not ship any device that does not meet all design and safety specifications.The definitive cause of the reported event could not be established.There was no report of device malfunction.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11930305
Report Number8010047-2021-07057
Device Sequence Number3098695
Product Code EOQ
UDI-Device Identifier04953170032165
UDI-Public04953170032165
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K962533
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-32C-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR